MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 4; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 4; HIP CEMENTLESS STEM
Model Number 01.13.104R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24-january-2022: lot 188026: (b)(4) items manufactured and released on13-feb-2019.Expiration date: 2024-01-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: fracture of the femoral stem in cementless tha 2 years after primary surgery and 1.5 years after a first revision surgery during which a lengthening retroverted modular head has been implanted.According to report, this was done to correct suboptimal position of the femoral stem that presented excessive anteversion with subsequent recurrent dislocation.This suboptimal position cannot be judged by the limited iconography supplied.Also, we do not know what led the primary stem to end up in a suboptimal position and if this was the immediate result of primary operation or of subsequent migration/displacement.The lengthening-retroverting sleeved head is not approved by medacta, manufacturer of the femoral stem, to be associated with it.The root cause of the fractured stem is with all likelihood to be sought in the use of an unapproved adaptor.
 
Event or Problem Description
Revision surgery was performed due to stem neck breakage.The primary surgery was performed on (b)(6) 2020.On (b)(6) 2020 the head, liner, and cup were revised due to joint dislocation.During the first revision surgery, the head put in was a merete bio ball with a long adapter.

Brand Name
MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 4
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13384920
Report Number3005180920-2022-00052
Device Sequence Number11956906
Product Code LZO
UDI-Device Identifier07630030803222
UDI-Public07630030803222
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model Number01.13.104R
Device Catalogue Number01.13.104R
Device Lot Number188026
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Initial Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight120 KG
Patient RaceWhite